Hail, Prince Edward
- When
- May 26, 12:45 AM EST
- Where
- Prince Edward County, Farmville
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.300, -78.567
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 25, 8:50 PM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 950 PM EDT FRI MAY 25 2001 DISCN: AREA OF SHRAS AND EMBEDDED TSRAS CONTINUES MOVNG NE THRU VA MIDDLE PENINSULA/NRN NECK/ERN SHR AND LWR MD. THIS ACTIVITY SHUD PUSH NE OF OUR CWA BY AROUND MIDNGT. THEN BELIEVE FA WILL MAINLY BE IN SUBSIDENCE/NVA REGION DURING THE REMAINDER OF THE OVRNGT HRS. THEREFORE...WILL JUST GO PRTLY CLDY FOR CNTRL/SRN VA AND NE NC. A LGT SHRA MAY MOVE IN FM THE SW OR S LATER TNGT OR TWD MORNG...BUT WILL LEAVE POPS OUT. WILL LIKELY HOLD OFF A LITTLE WHILE YET ON ANOTHER ZN UPDATE AS WILL WATCH HOW FAST PCPN MOVES THRU/LEAVES E/NE CNTIES. .AKQ... MD...NONE. NC...NONE. VA...N0ONE. GINGRICH
VAZ072>078-081>094-260015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 811 PM EDT FRI MAY 25 2001 SEVERE THUNDERSTORM WATCH 288 HAS BEEN CANCELLED...AND IS NO LONGER IN EFFECT FOR ALL AREAS OF VIRGINIA. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EASTERN VIRGINIA...BUT THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS. HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS ARE POSSIBLE IN THUNDERSTORMS THIS EVENING. 9$$ NS
The Norfolk radar (KAKQ), 143 km away, was scanning. The volume nearest the first event began at 05:46 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2001Every state in 2001This day in weather historyWarnings in Virginia, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247315, 5247316, 5247317, 5247318, 5247319, 5247320, 5247321, 5247322, 5247323.